MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORTRAK 2 NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH ELECTROMAGNETIC TRANSMIT; DH CORTRAK DISPOSABLES

AVANOS MEDICAL INC. CORTRAK 2 NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH ELECTROMAGNETIC TRANSMIT; DH CORTRAK DISPOSABLES
Model Number 42-9431TRAK2
Medical Device Problem Codes Malposition of Device (2616); Sharp Edges (4013)
Health Effect - Clinical Code Perforation (2001)
Date of Event 01/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record is not possible as no lot number was provided.The actual complaint product was not returned for evaluation.A photo was provided by the user facility.All information reasonably known as of 04 feb 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that two gastric mucosa perforations occurred during insertion of the ng tube.The perforations were located "around upper stomach posterior wall" and were repaired by gastric clips.The ng tube was removed by endoscope.It was noted that "during the insertion, passing cardiac orifice was difficult but later on it went through and advance to jejunum." the doctor pointed out the tube had a "slightly sharp end." one week after the event, an alternative tube was inserted under endoscope and the two perforations were noted to have "recovered." additional information received via interview with a physician on 29-jan-2021 included patient information and that the event was "most likely due to patient anatomical features.".
 
Additional Manufacturer Narrative
A photo was provided by the user facility and was reviewed as part of the investigation.The photo confirmed the reported incident.However, the root cause of the reported incident could not be determined.The device's instructions for use provides directions for proper insertion of the feeding tube.All information reasonably known as of (b)(6) 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
CORTRAK 2 NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH ELECTROMAGNETIC TRANSMIT
Common Device Name
DH CORTRAK DISPOSABLES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key11278153
Report Number9611594-2021-00015
Device Sequence Number16816526
Product Code KNT
UDI-Device Identifier10680651460940
UDI-Public10680651460940
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number42-9431TRAK2
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/15/2021
Supplement Date Received by Manufacturer03/02/2021
Initial Report FDA Received Date02/04/2021
Supplement Report FDA Received Date03/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR